Sayer Ji
Founder of GreenMedInfo.com

Subscribe to our informative Newsletter & get two FREE E-Books

Our newsletter serves 250,000 with essential news, research & healthy tips, daily.

Easy Turmeric recipes + The Dark Side of Wheat

Abstract Title:

Dermatomyositis-like syndrome and HMG-CoA reductase inhibitor (statin) intake.

Abstract Source:

Muscle Nerve. 2004 Dec ;30(6):803-7. PMID: 15389654

Abstract Author(s):

Olavo M Vasconcelos, William W Campbell

Article Affiliation:

Department of Neurology, Uniformed Services University of the Health Sciences, Bethesda, Maryland, USA.

Abstract:

A patient developed an adult-onset dermatomyositis-like syndrome characterized by skin rash and progressive proximal muscle weakness concurrent with the intake of simvastatin. Despite discontinuation of the statin, symptoms progressed and required conventional steroid therapy for remission. The association between statins and the development of a musculocutaneous syndrome closely resembling dermatomyositis in susceptible subjects is poorly understood and has been reported rarely. The purpose of this report is to provide additional support for this pathological association. Since the population receiving statins is large and rapidly growing, caregivers are urged to be alert regarding the early recognition and proper care of the spectrum of neuromuscular complications linked to statin intake.

Study Type : Human: Case Report
Additional Links
Adverse Pharmacological Actions : Myotoxicity : CK(327) : AC(80)

Print Options


Key Research Topics

Sayer Ji
Founder of GreenMedInfo.com

Subscribe to our informative Newsletter & get two FREE E-Books

Our newsletter serves 250,000 with essential news, research & healthy tips, daily.

Easy Turmeric recipes + The Dark Side of Wheat

This website is for information purposes only. By providing the information contained herein we are not diagnosing, treating, curing, mitigating, or preventing any type of disease or medical condition. Before beginning any type of natural, integrative or conventional treatment regimen, it is advisable to seek the advice of a licensed healthcare professional.

© Copyright 2008-2017 GreenMedInfo.com, Journal Articles copyright of original owners, MeSH copyright NLM.